MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Physical Resistance (2578)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the doctor deployed angioseal and had a lot of resistance at the gear and could not get it to deploy smoothly.Lots of resistance.The patient condition was good.It was reported the procedure outcome was good and worked but was not smooth.Additional information was received on august 8, 2017.There were no other devices or equipment used with the reported product.Reported blood loss was less than 250cc.The device worked, however, it worked improperly.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.One used 6fr angioseal evolution device was returned for evaluation.No accessory components were returned with the device.The returned device was subjected to visual analysis where no blood like substance could be seen on the returned device.The carrier tube assembly was in the inner lumen of the hemostatic sheath but the hub of the hemostatic sheath was not appropriately mated with the deployment sleeve or the body of the evolution device.The hemostatic sheath and carrier tube assembly had a shallow u shaped bend stemming from the deployment sleeve as a result of the container the device was returned in.The deployment sleeve was in the full rear lock position with the color bands exposed.Additionally the bypass tube was observed proximal to the hub of the hemostatic sheath but was not appropriately mated with the hemostatic valve.The button of the evolution was stiff indicating that the button on the gearbox was in the proper position.The compaction tube could be seen partially exposed to the distal green marker from the hemostatic sheath.The collagen had a pristine white appearance and was appropriately compacted.Additionally, the anchor was observed distal to the folded collagen.For functional testing, the hemostatic sheath was mated with the deployment sleeve and digital force was applied to the compacted anchor.There was notable resistance experienced.The device then appeared to "skip" releasing additional suture and compaction tube creating an unintentional movement of the device that could be described as jerkiness.The skipping of gears was preceded by a brief squeaking of the gears.The handles of the evolution were then separated to observe the gearbox assembly.The gearbox assembly was in the distal position with the upper and lower gear plates adjacent to the distal most hex holes of the lower handle design.The rack had not been moved completely into the gearbox assembly there was approximately 0.5" remaining to be fed into the assembly.The rack and gear drive were appropriately mated and could be turned with some resistance experienced.The rack moved appropriately then appeared to freeze as the gears turned until suddenly breaking free and quickly moving forward, replicating a "jerky" sensation in movement.The suture did not appear caught no were any other obstructions noted that would have caused this.The gearbox assembly continued to be inspected under microscopy.Several turns of the suture remained on the spool.When a microscopic image of the spool and suture release mechanism was taken, it was noted that the suture release mechanism was not flush with the spool as would be expected.The upper gear plate was then removed and each set of gears was tested for interconnectivity since resistance was felt.The drive gear and the larger gear of the secondary gears turned freely.The suture release mechanism gear was then inner connected with the smaller secondary gear and excessive resistance was experienced to a point where the gears appeared to grind.An investigation has been initiated.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to provide the completed investigation.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.4 to provide a correction to the statement reported in follow up no.3, part of the statement was inadvertently not included.The completed statement is: there is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6813785
Report Number2243441-2017-00102
Device Sequence Number992169
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5901020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer08/29/2017
09/26/2017
11/02/2017
11/17/2017
Initial Report FDA Received Date08/23/2017
Supplement Report FDA Received Date09/20/2017
10/23/2017
11/16/2017
11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1